Alert archive / Nebraska / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 15, 2004, 11:11 PM CDT for Dawson County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 11:11 PM CDT (04:11 UTC)
- Expired
- Jun 16, 2004, 5:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Dawson County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2251 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 160412 FFWGID NEC047-161015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1111 PM CDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 515 AM CDT * AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF GOTHENBURG TO LEXINGTON...OR ALONG A LINE EXTENDING FROM 25 MILES SOUTHEAST OF NORTH PLATTE TO LEXINGTON... MOVING NORTHEAST AT 15 MPH. * THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... SUMNER... EDDYVILLE... GOTHENBURG... COZAD... LEXINGTON EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4074 10046 4069 9946 4102 9945 4129 10030 $$ FAY
2 follow-up statements
000
WGUS73 KGID 160508
FFSGID
NEC047-161015-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1205 AM CDT WED JUN 16 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 515 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTY...
IN SOUTH CENTRAL NEBRASKA
DAWSON
AT 1200 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
WITH VERY HEAVY RAIN FROM 12 MILES WEST OF EDDYVILLE TO 4 MILES
SOUTH OF LEXINGTON...OR FROM 18 MILES NORTH OF LEXINGTON TO 4 MILES
SOUTH OF LEXINGTON....MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...OVERTON AND SUMNER.
WEATHER SPOTTERS REPORTED TWO INCHES OF RAIN HAD FALLEN IN TWENTY
MINUTES IN COZAD. RUNOFF FROM THE HEAVY RAINFALL WILL LIKELY CAUSE
HIGH WATER LEVELS ALONG THE BUFFALO CREEK...THE FRENCH CREEK AND THE
SPRING CREEK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
MOVE TO HIGHER GROUND IMMEDIATELY
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW WHERE YOU
ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS AND AVOID CAMPING IN
THOSE AREAS. MOVE TO HIGHER GROUND IMMEDIATELY
TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS.
LAT...LON 4073 10017 4070 9948 4101 9947 4102 10017
&
$$
FAY000 WGUS73 KGID 160804 FFSGID NEC047-160830- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 304 AM CDT WED JUN 16 2004 ...FLASH FLOOD WARNING FOR DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA HAS BEEN CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATED HEAVY RAINFALL WAS ENDING ACROSS THE WARNED AREA. SOME MINOR FLOODING MAY CONTINUE...HOWEVER THE THREAT OF SERIOUS FLOODING HAS ENDED. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS. LAT...LON 4072 10019 4073 9946 4102 9945 4103 10019 $$ NELSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:35 PM CDT, 7 hours 36 minutes earlier.
Area forecast discussion, Jun 15, 3:35 PM CDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 335 PM CDT TUE JUN 15 2004 .SHORT TERM...TONIGHT THROUGH THURSDAY. CONCERNS IN THIS TIME PERIOD PRIMARILY PCPN CHANCES AND HYDRO CONCERNS. MORNING UPPER AIR ANALYSIS REVEALED PRIMARILY ZONAL FLOW ACROSS THE NORTHERN CONUS...W/ MAIN UPPER FEATURES AN ELONGATED TROF ACROSS THE INTERMOUNTAIN WEST...AN UPPER LOW OVER SRN CA...AND ANOTHER UPPER LOW OVER ERN TX...W/ MAIN BELT OF WESTERLIES FOUND WELL NORTH OF FORECAST AREA. AT LOWER LEVELS...RICH 10-15C 850 DEWPOINTS EXTEND FROM GULF COST TO NORTHERN NEBRASKA. SFC FRONT AT 19Z STRETCHED FROM NEAR KVTN TO KSNY. SFC FRONT TO SLOWLY SAG E/SE THIS EVENING...REACHING JUST N OF THE KS/NE BORDER BY WED AM. EXPECT STORMS TO FIRE ALONG THE BOUNDARY TONIGHT IN THE 21-00Z TIME FRAME...AND SLOWLY SINK SOUTHEAST WITH THE PROGRESSION OF THE FRONT. EXPECT THAT STORMS WILL INTENSIFY AND/OR INCREASE IN AREAL COVERAGE AS 30-40KT LLJ DEVELOPS LATER THIS EVENING...WHICH IN CONJUNCTION WITH S/W TROF LIFTING NE THRU NW NM...WILL ALSO AID IN THE DEVELOPMENT OF AN MCS ACROSS NW KS/SW NE LATE TONIGHT. MCS EXPECTED TO HEAD EAST ALONG FRONTAL BOUNDARY...REACHING WRN ZONES EARLY WED MORNING AND TRACKING ACROSS REMAINDER OF CWA THROUGH THE DAY. STORMS MAY WEAKEN/DECREASE IN COVERAGE FOR A TIME EARLY TOMORROW...BEFORE RE-INTENSIFYING BECOMING MORE NUMEROUS BY THE AFTERNOON ACROSS EXTREME EASTERN ZONES (SEE BELOW). IN TERMS OF SEVERE POTENTIAL...ENVIRONMENTAL ANALYSIS SUGGESTS MARGINAL HAIL/WIND THREAT...WHICH IS IN LINE WITH LATEST SWODY1. SHEAR ACTUALLY IMPROVES TOMORROW AS S/W CROSSES AREA...BUT DEGREE OF INSTABILITY A REAL QUESTION MARK GIVEN DEGREE OF CLOUD DEBRIS LIKELY TO BE PRESENT. OF MORE CONCERN IS POTENTIAL HYDRO PROBLEMS. PRECIPITABLE H20 VALUES INCREASE TO 1 TO 1.5 INCHES W/ FFG IN WATCH AREA AT ONE INCH OR LESS AFTER SOAKING LAST NIGHT. SEVERAL STREAMS/RIVERS REPORTED NEAR BANKFULL THIS MORNING...WITH THE BIG SANDY CREEK SPILLING OVER. DESPITE CURRENT THINKING THAT THIS AREA WON/T SEE MUCH RAINFALL TONIGHT...FFA TO STAY AS IS WITH EXPECTATION OF MCS RAKING THROUGH THIS AREA TOMORROW. FRONTAL BOUNDARY WILL CONTINUE TO SLOWLY MOVE S THRU WED...REACHING A LINE FROM SW TO NE KS. STORMS AGAIN LOOK TO FIRE ALONG THE BOUNDARY WED EVE...MODELS SIGNALING ANOTHER MCS TO FORM OVER WRN KANSAS TOMORROW NIGHT TRACKING EAST ALONG/NORTH OF BOUNDARY THROUGH THURSDAY. .LONG TERM...FRIDAY 12Z ON...LOOKS LIKE A DECENT SHOT FOR RAIN AND SOME THUNDERSTORMS LATE FRIDAY AND SATURDAY. HAVE INCREASED POPS FOR THE ARE GOOD H25 JET WILL SLIP NORTH...AND BAROCLINIC ZONE OVER THE REGION WILL BE FAVORABLE FOR PRECIPITATION EVENT. PRECIPITATION WILL HOLD TEMPERATURES DOWN SATURDAY...AND LOWER 70S MIGHT BE TOO WARM. IN FACT THE WHOLE WEEKEND IS LOOKING KINDA COOL FOR MID JUNE. NO CHANGES THEREAFTER. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH IN EFFECT FOR YORK...HAMILTON...CLAY...FILLMORE...NUCKOLLS...AND THAYER COUNTIES TODAY THROUGH WEDNESDAY. KS...FLOOD WATCH IN EFFECT FOR JEWELL COUNTY TODAY THROUGH WEDNESDAY. && VII/MORITZ
Hazardous weather outlook, Jun 15, 6:28 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 628 PM CDT TUE JUN 15 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-161200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 628 PM CDT TUE JUN 15 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR AREAS ALONG AND WEST OF HIGHWAY 281... ...A FLOOD WATCH IS IN EFFECT FOR HAMILTON...YORK...CLAY... FILLMORE...NUCKOLLS...AND THAYER COUNTIES IN NEBRASKA...AND FOR JEWELL COUNTY IN KANSAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER TONIGHT. THE PRIMARY HAZARDS FROM THE THUNDERSTORM ACTIVITY WILL BE HAIL UP TO THE SIZE OF NICKELS...STRONG WIND GUSTS TO 60 MPH...AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT IN WESTERN NEBRASKA LOCATED FROM AINSWORTH TO MULLEN TO OGALLALA. THUNDERSTORMS WILL ALSO INITIATE IN EASTERN COLORADO AND WESTERN KANSAS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. THE STORMS WILL GRADUALLY MOVE EAST INTO THE OUTLOOK AREA AFTER 8 PM. ALTHOUGH THE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG GUSTY WINDS...THERE IS GREATER POTENTIAL FOR HEAVY RAIN OF AROUND 2 INCHES OVERNIGHT WHICH MAY RESULT IN MINOR FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY DURING THE DAY WEDNESDAY...AND MAY AGAIN PRODUCE SOME LOCALLY HEAVY RAIN. ANOTHER RISK FOR THUNDERSTORMS ENTERS THE FORECAST FRIDAY AND EARLY SATURDAY..BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER DARK. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID LAWRENCE/FAY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:15 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 60 min |
| Jun 15, 11:37 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 53 min |
| Jun 16, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Sherman | 65 min |
| Jun 16, 12:59 AM CDT | Flash Flood Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.